Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 35, NWS Miami, FL

December 25, 2018

NWS Miami, FL issued this small craft advisory at Dec 25, 2018, 4:08 PM EST. It took effect at Dec 26, 2018, 12:00 AM EST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2018, 4:08 PM EST (21:08 UTC)
In effect from
Dec 26, 2018, 12:00 AM EST
Expired
Dec 28, 2018, 10:00 AM EST
In force
58 hr
Issued by
NWS Miami, FL

The text

As transmitted.

896 
WHUS72 KMFL 252108
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
408 PM EST Tue Dec 25 2018

GMZ676-261200-
/O.NEW.KMFL.SC.Y.0035.181226T0500Z-181228T1200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
408 PM EST Tue Dec 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST FRIDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from midnight tonight to 7 AM EST
Friday.

* Winds and Seas...East winds 20 to 25 kt with gusts up to 30 kt
  late tonight through Thursday night. Seas building to 3 to 6
  feet late Wednesday through Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ610-630-650-651-670-671-261200-
/O.NEW.KMFL.SC.Y.0035.181226T1200Z-181228T1200Z/
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
408 PM EST Tue Dec 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
FRIDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 7 AM Wednesday to 7 AM EST
Friday.

* Winds and Seas...East winds 20 to 25 kt with gusts up to 30 kt
  Wednesday through Thursday night. Atlantic seas building to 5 
  to 7 feet Wednesday night before increasing to 6 to 8 feet late 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
6 follow-up statements
713 
WHUS72 KMFL 260835
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
335 AM EST Wed Dec 26 2018

...Winds of around 20 kts or greater forecast to impact offshore Gulf
and Atlantic waters through rest of the week...

.A strong ridge of high pressure to the north of the the region
will result in stronger winds across the South Florida coastal 
waters through the next couple of days. Therefore, small craft 
advisories are now in effect for portions of the South Florida 
waters.

AMZ610-260945-
/O.CAN.KMFL.SC.Y.0035.181226T1200Z-181228T1200Z/
Lake Okeechobee-
335 AM EST Wed Dec 26 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory.

Winds are currently around 5 to 10 knots across the Lake and over
the coming days are forecast to peak in the 10 to 15 knots range.
Although advisory conditions are no longer anticipated for winds 
greater than 20 knots through the rest of the week, small craft 
should exercise caution as there could still be periods of times 
over the next couple of days when winds could increase to 15 to 20
knots with higher gusts.

$$

AMZ630-650-651-670-671-262200-
/O.EXT.KMFL.SC.Y.0035.181226T0835Z-181228T1200Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
335 AM EST Wed Dec 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ676-262200-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-181228T1200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
335 AM EST Wed Dec 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
712 
WHUS72 KMFL 262134
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
434 PM EST Wed Dec 26 2018

...Winds of around 20 kts or greater forecast to impact offshore
Gulf and Atlantic waters through rest of the week...

.A strong ridge of high pressure to the north of the the region
will result in stronger winds across the South Florida coastal
waters through the next couple of days. Therefore, small craft
advisories are now in effect for portions of the South Florida
waters.

AMZ630-650-651-670-671-GMZ676-271015-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-181228T1200Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
434 PM EST Wed Dec 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* Winds and Seas...East winds 20 to 25 kt with gusts up to 35 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
704 
WHUS72 KMFL 270806
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
306 AM EST Thu Dec 27 2018

AMZ630-650-651-670-671-GMZ676-280200-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-181228T1200Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
306 AM EST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
162 
WHUS72 KMFL 271340
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
840 AM EST Thu Dec 27 2018


AMZ630-650-651-670-671-GMZ676-272145-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-181228T1200Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
840 AM EST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY
FOR THE ATLANTIC WATERS, BISCAYNE BAY, AND THE OFFSHORE GULF 
WATERS...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
693 
WHUS72 KMFL 280811
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
311 AM EST Fri Dec 28 2018

GMZ676-280915-
/O.CAN.KMFL.SC.Y.0035.000000T0000Z-181228T1200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
311 AM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory. Winds and Seas have dropped below Small Craft
criteria. Breezy SE winds 10 to 15 knots with seas of 2 to 3 feet
in the Gulf.

$$

AMZ630-650-651-670-671-281500-
/O.EXT.KMFL.SC.Y.0035.000000T0000Z-181228T1500Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
311 AM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* Winds and Seas...Southeast winds 20 to 25 kt with gusts up to 
  30 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
540 
WHUS72 KMFL 281527
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1027 AM EST Fri Dec 28 2018


AMZ630-650-651-670-671-281630-
/O.EXP.KMFL.SC.Y.0035.000000T0000Z-181228T1500Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
1027 AM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

The wind is forecast to continue to be between 15 and 20 kts
across South Florida waters. Small craft should continue to 
exercise caution.

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 3:59 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 25, 3:59 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
359 PM EST Tue Dec 25 2018

...THREAT OF RIP CURRENTS CONTINUE TO INCREASE EAST COAST BEACHES...
...ROUGH MARINE CONDITIONS REST OF THE WEEK...

.DISCUSSION...

.TONIGHT THROUGH THURSDAY NIGHT...
A weak stationary front over Central Florida will slowly
dissipate tonight, as high pressure over the Southeastern United
States moves east and starts to strengthen over the Western
Atlantic Waters. This will allow for the wind flow to be more
easterly while becoming breezy over the east coast metro areas by
Wednesday morning. The weather should also remain dry tonight over
South Florida tonight.

The high will become nearly stationary while continuing to
strengthen over the Western Atlantic Waters late this week, as low
pressure develops over the Southwestern United States and moves
northeast into the Great Lakes. This will allow for the pressure
gradient to tighten over South Florida leading to breezy to windy
conditions especially over South Florida waters. At the same time,
moisture will increase over South Florida through end of the week
leading to isolated to scattered showers over the eastern areas of
South Florida late Wednesday through Thursday night.

FRIDAY AND FRIDAY NIGHT....
A cold front associated with the low moving northeast across the
Central United States will be moving southeast and stalling over
the Southeastern United States on Friday and Friday night. There
is also a mid to upper level short wave that will be moving
through Northern/Central Florida on Friday. This should allow for
a few thunderstorms to develop over the east coast metro areas
late Thursday night into Friday, and over the interior areas
Friday afternoon.

.EXTENDED FORECAST...
The front will remain nearly stationary this New Year's Eve
weekend over the Southeastern United States as high pressure over
the Western Atlantic waters weakens. This will allow for the
pressure gradient to relax over South Florida while the wind flow
swings more to the southerly direction. Therefore, the slight
chance of showers will continue over South Florida this weekend
with the best chance over the Lake Okeechobee region.

&&

.MARINE...
The winds will be easterly tonight through end of the week, as
speeds increase from breezy conditions late tonight to windy
conditions for rest of this week. The only exception to this is
over the offshore Gulf waters where the wind speeds will become
windy by late tonight.

The Atlantic seas will build to 7 feet Wednesday night before continuing
to build to 8 feet by Thursday night into Friday. The Gulf seas
will remain below 7 feet through end of the week, but could build
to 6 feet in the offshore waters Thursday and Thursday night.

Therefore, and SCEC will put in place for all of South Florida
waters tonight before going to an SCA conditions from Wednesday
through at least Thursday night. The only exception to this is
over the offshore Gulf waters where an SCA will be in place from
late tonight through Thursday night, and the near-shore Gulf
waters remain in place through Thursday night.

The threat of rip currents will also continue to increase over the
east coast beaches of South Florida for rest of this week, and
could be at the high risk for Wednesday and Thursday. The night
crew will take a closer look into the threat of rip currents for
the east coast beaches to see if a high risk will be needed for
Wednesday into Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  66  79  71  80 /  10  20  20  30
Fort Lauderdale  68  78  73  79 /   0  20  20  30
Miami            67  79  72  80 /  10  20  20  20
Naples           60  80  66  83 /   0  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 AM Wednesday to 7 AM EST Friday for
     AMZ610-630-650-651-670-671.

GM...Small Craft Advisory from midnight tonight to 7 AM EST Friday
     for GMZ676.

&&

DISCUSSION...54/BNB
MARINE...54/BNB
Hazardous weather outlook, Dec 25, 10:24 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1024 AM EST Tue Dec 25 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1024 AM EST Tue Dec 25 2018

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Atlantic Beaches.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Gusty east-southeast winds will bring hazardous boating conditions in
the local Atlantic, and potentially Gulf, waters Wednesday through
Friday, as well as bringing a high risk of rip currents along the
Atlantic beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.